MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 20472100
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.Device investigation, clinical assessment and risk register conclusion pending, will be submitted on completion.This is an initial report.
 
Event or Problem Description
It was reported, charger, cable and adapter melted at night ((b)(6) 2023) during charging and triggered the fire alarm.It did not caught fire.It happened to the charger.While plugged to the electric system.Unoriginal equipment was used.No harm or property damage reported.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.Device investigation, clinical assessment and risk register conclusion pending, will be submitted on completion.This is an initial report.(b)(6) 2023 technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.Trended case concluded: the connector is broken, probably because the user has (not intentionally) misused it, while inserting the cable.If the cable has been slightly out of specification that could have had a negative effect on this.This has caused a low ohmic connection in the cable connector - almost a short circuit - that will emit heat when the cable is inserted into the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.Micro usb is a very well known and used standard but can mechanically break down.Device investigation: a short-circuit had formed inside the usb type c connector on the charger.The short-circuit can be formed by the contaminants at bottom of the connector.But signs of wear and tear are also present.The short-circuit was created by a low-ohmic connection from vbus to ground.The short-circuit will emit heat when the power supply is connected.The power supply used with the charger was non-gn equipment, the cable used was gn equipment.The power supply used is "ka1517-0501500euu' from [?]shenzhen keyu power supply technology co.,ltd'.The power supply was rated 7.5 watt and could therefore dissipate more heat into the connector.The non-gn ac-adapter, has failed.This failure has a part in, what the user describes as triggering the fire alarm.The ac-adapter should under a stress situation not fail, like the one used here.The clinicaal investigation concluded: it has been reported that "charger, cable and adapter melted at night during charging and triggered the fire alarm'.Original charger and cable used, but adapter is not original.R&d investigation concluded that the original ac-adapter should under a stress situation not fail, like the unoriginal one used here.No personal harm or property damage reported.The chargers have been tested according to applicable safety standards.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.In case of moisture, sweat or dirt in the connector, there can be high temperatures inside the connector due to power dissipation when connected to the charger plug.There can be melting of the plastic around the connector and is visible to the naked eye.It is highly unlikely that the user would touch in case there appears to be melting or high temperatures.In the unlikely event of the user touching this overheated device, it can lead to superficial or minor injury that would in most cases require no medical intervention.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusion herein are sufficient risk register conclusion reference: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.Manufacturer's investigation is final.This is a final report.
 
Event or Problem Description
It was reported, charger, cable and adapter melted at night (b)(6)2023 - (b)(6) 2023) during charging and triggered the fire alarm.It did not caught fire.It happened to the charger.While plugged to the electric system.Unoriginal equipment was used.No harm or property damage reported.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key16944333
Report Number3005650109-2023-00066
Device Sequence Number17736439
Product Code OSM
UDI-Device Identifier05708296147113
UDI-Public05708296147113
Combination Product (Y/N)N
Initial Reporter CountryNO
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number20472100
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer04/20/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Patient SexMale